I finished chemo 2 and 1/2 months ago. during chemo taxtere,taxol and cisplatin i did fine, Walked most days , ate well and slept well. Now the nuropathy has started and my body aches especially in the morning. If I sit a long time it is tough to get up. Have others experienced this and how long until you got back to normal. I am 54 and trying to get ready for the Danskin Triatolon and all I can do right now is swim. I feel like I am 100 yrs old
After reading your post, first thing that came to my mind is that you might have a built up of toxins but probably not as it sounds like you are a very physical person. After 2 1/2 years your body should have cleansed itself of the chemo meds..Hope you snap out of it in time for your triatholon
when you think of what your body has been through, first the major surgery, then a port, and the chemotherapy. It took me a year to feel back 100% and I worked out 5 days a week throughout chemo,
I only did two drugs, you've done 3. I didn't run do triatholons, but I was walking 5 miles a day, before I was diagnosed and went through the surgery., I was 60. It took me time to build my time back up again, and because of the neuropathy, I am in the gym more than I am walking. Your body is telling you something, surviving is a marathon, you have been through one for this year - make next years triathalon your goal and build back up gradually. I hated the fact that I couldn't do what I had been doing, but it did come back. Be gentle with yourself, we have to be. Good luck.
Just saw this post, and thought it to be ironic, my last chemo was in September 2006. About mid way thru treatment, I started to experience, incredible achiness in my lower legs only, and I would get shooting pains in my knees and fingers when I bent them. It's like chinese torture, it never lets up. If I stay still too long, laying down, sitting, etc, it would intensify. Same thing, I could barely get up to a standing position. You should see me when I have my PET/CT scans, I can't get off the table when it's over :) After every test imaginable, I am being told that I did have nerve damage (drug indused neuropathy) from the chemo. I am due to have an EMG on 6/7 to determine what "type" of nerve damage I have and we will go from there. Believe it or not, I am currently on 200mg daily of Lyrica and 5/500 of vicodin each night (that's how bad I generally feel). I was told to purchase Avon cream for extreme cracked heels, believe it or not, to rub on my calfs, because it has lidocane in it. I haven't tried it yet, but we'll see.
I hope your problems disappear soon. I am sure what I am going thru is not "typical" Take Care.
My mom has this, but probablly not the same 'degree' that you have. What has shown to work in trials is Glutamine (sometimes referred to as 'L-Glutamine'). A good dose to take is about 10g per day (not mg but 'grams'). Many women who take Taxol and such for breast cancer swear by it. I don't have the info on my website yet, but I can get it for you if you need it right away (trial data, etc.).
Another thing I found that works is Emu Oil (believe it or not). I got my mom the one from Walgreens (or most anyplace) called "Blue-Emu". Costs about 16 bucks unless you can get it on sale but after 5 to 10 min...relief.
Beyond that, the other post is right...it's all about toxicity...unfortunatley, with chemo
Ovarian Cancer Research Website (In BETA Testing)
Yes, L-Glutamine helps. I was on taxol for breast cancer. Over all, I think they say as long as you were on chemo, is as long as it takes to feel back to normal. So, i had 4 months of dose dense A/C then Taxol, and 4 months after that I was feeling back to normal.
Check with the doctor on the L-Glutamine, I think i took an outrageous amount, like 30 grams a day. But that's not a guarantee. Check on the amount..
But 4 months later, the numbness and tingling in my hands and feet and the bone pain were gone. Aside from my nails being messed up. that takes longer for them to grow out.. (gross..)
I started treatment on Wednesday for my first recurrance after being treatment free for 16 months. I am on Taxol/Carboplatin again. During my first round of treatments, my Oncologist recommended Glutamine for the soreness/neuropathy. I, too, take 30 grams a day. If you get the powdered form, one small scoop is 5 grams, so it is not hard to get that much in. Usually by day two, I am starting to feel the soreness and tingle. I started taking the Glutamine on Wednesday, and I have to say that I am feeling okay for the moment. That may change as the weekend wears on, but I think it really does help.
Leslee is doing her trial of Topotecan and Tykerb, she tells me that she "feels" sick, feels tired but sleep doesn't help, lots of aches and pains, she thinks that is the chemo working, do you think the Glutamine would help that? No hot tub this time because they said the chemicals in the water might cause a skin reaction.
I also have ongoing neuropathy and pain after completing one year of chemo in October. The discomfort was significantly worse after completing all of the treatments. Physical activitiy (walking, hiking, biking) was much easier while on chemo. I can't help but wonder if the steroids masked or minimized the symptoms. 30 gm of daily l-glutamine seems to help. In fact, I stopped taking the glutamine 2 weeks ago to see what would happen and last night the pain started again. Back on glutamine today. Will let you all know if it helps. By the way, the more I move, the better I eventually feel. Also hot morning showers and stretching helps me get moving in the morning.
Thank you so much, I was on Glutamine all during treatment and stopped when done. I used it to keep my stomach calm My pain started a week or mor later. Well I am back on it now. Thanks I will let you know the results
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.